Introduction: Mirtazapine is a commonly used drug indicated for the treatment of severe depression. It works as a presynaptic alpha2- adrenoreceptor antagonist which increases central noradrenergic and serotonergic neurotransmission. Although steatosis is not a noted side effect or risk in the British National Formulary, we present a case of mirtazapine induced steatosis in a 48-year-old office worker in the absence of any other risk factors, discuss management options and review the literature associated with drug induced steatosis. Case description: A 48-year-old woman with a past medical history of pernicious anaemia, hypertension and depression was admitted with a two day history of painless jaundice and a three week history of periph- eral oedema and lethargy. No other stigmata of liver disease were present. Medications included once daily Ramipril 2.5mg and Mirtazapine 15mg (recently started). She denied any alcohol use/unprotected sex/recent travel. On admission, her bilirubin level was 199umol/L (normal o26umol/L), eventually peaking at 320umol/L within four days and her alkaline phosphatase level was 158U/L (normal 35-100U/L). Full liver screen was normal. Results and conclusions: Liver ultrasound and CT imaging of the abdomen/pelvis did not yield a cause for her acute jaundice. An ERCP with sphincterotomy and balloon trawl was also negative. Subsequent liver biopsy indicated marked steatosis with active steatohepatitis and early fibrosis which were not consistent with large bile duct obstruction. Experimentally, and with no other identifiable cause for her worsening jaundice, her mirtazapine was stopped. Her liver function results improved immediately with notable improvements in her bilirubin and ALP levels. She subsequently made a full recovery. Take-home message: We demonstrate a case where no auto- immune/anatomical infectious or alcohol pathology accounted for the significant steato-hepatitis. Furthermore, with withdrawal of Mirta- zipine, the patients' liver function rapidly improved, giving a Naranjo score of 7, thus suggesting a highly probable adverse drug reaction induced by Mirtazipine. Mirtazipine induced hepato-toxicity is rare, probably owing to toxic intermediates following cytochrome p450 metabolism. Acute steatosis is even rarer, and may reflect weight gain caused by the offending drug. We conclude that drug causes should always be sought following exclusion of all other causes.